Alert archive / Mississippi / Special Weather Statements in 2021
Special Weather Statement, NWS Jackson, MS
NWS Jackson, MS issued this special weather statement at Jun 7, 2021, 3:15 PM CDT for Neshoba County, Mississippi. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 7, 2021, 3:15 PM CDT (20:15 UTC)
- Expired
- Jun 7, 2021, 3:45 PM CDT
- In force
- 30 min
- Issued by
- NWS Jackson, MS
County Neshoba County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 99 km from the middle of the area, began a volume at 20:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 8.3 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 723 J/kg
- Mixed-layer CIN
- -14 J/kg
- Mixed-layer LCL
- 564 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 115 m²/s²
- 0-3 km storm-relative helicity
- 93 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 1.7
The text
As transmitted.
651
WWUS84 KJAN 072015
SPSJAN
Special Weather Statement
National Weather Service Jackson MS
315 PM CDT Mon Jun 7 2021
MSZ045-046-051-072045-
Kemper MS-Newton MS-Neshoba MS-
315 PM CDT Mon Jun 7 2021
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN NEWTON...WEST
CENTRAL KEMPER AND NESHOBA COUNTIES UNTIL 345 PM CDT...
At 315 PM CDT, Meteorologists were tracking a strong thunderstorm
near Neshoba, or 9 miles east of Prospect, moving north at 25 mph.
Winds in excess of 40 mph will be possible with this storm.
This strong thunderstorm will be near...
Neshoba around 320 PM CDT.
House around 325 PM CDT.
Bethsaida around 330 PM CDT.
Forestdale around 345 PM CDT.
Other locations impacted by this storm include Tucker.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.
&&
LAT...LON 3258 8892 3248 8895 3252 8925 3287 8923
3281 8882
TIME...MOT...LOC 2015Z 195DEG 23KT 3258 8910
$$
NFWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this special weather statement went out at Jun 7, 12:56 PM CDT, 2 hours 19 minutes earlier.
Area forecast discussion, Jun 7, 12:56 PM CDT, 2 hours 19 minutes before
Area Forecast Discussion National Weather Service Jackson MS Issued by National Weather Service Huntsville AL 1256 PM CDT Mon Jun 7 2021 .UPDATE... Updated for 18Z aviation discussion && .AVIATION... 18Z TAF discussion: TSRA coverage is the main concern thru 18Z/08; have attempted to break out VCTS, TEMPO, and prevailing TSRA according to confidence. GLH and GWO will have highest impacts and coverage thru this aftn, with PIB, HBG, and GTR a close second. JAN and HKS do not have immediate impacts at this time but should see coverage and impacts increase by 20Z. TSRA coverage should scale back somewhat after midnight but may continue to be a problem more than indicated in the TAFS. IFR ceilings will take the place of storms for most sites (MVFR at JAN and HKS). Ceilings should lift somewhat after daybreak, but TSRA coverage may increase near the very end of the TAF period. /BCC-HUN/ && .DISCUSSION... ISSUED AT 1125 AM CDT MON JUN 7 2021 Early morning water vapor imagery/RAP analysis showed the circulation around a closed low spinning over the Ozarks. A dry slot wrapping around the low was currently moving over our CWA and knocked PWATs down below an inch and a half from near two inches per the 00Z Mon JAN sounding. Also on satellite imagery was a noticeable early start to convection over north Texas that some models suggest may send an outflow boundary or decaying mcs into our northwest zones later this afternoon. Early morning surface analysis had a ridge nosing east along the Gulf coast states that is progged to strengthen today but provide a low level southerly flow that will bring a surge of lower 70 dew points and help increase PWATs back to near two inches this afternoon. This is expected to fuel scattered to numerous coverage of storms this afternoon. Isolated severe storms capable of damaging wind gusts will be possible in our northwestern zones later this afternoon into early evening provided an outflow boundary or mcs moves into the area. Tonight the closed low will continue tracking slowly to the northeast and slowly weakening. This will prolong rain chances in our northwest this evening while a distinct diurnal trend to the convection is expected elsewhere. Although temperatures will top out a degree or two warmer than Sunday, rain chances and cloud cover should hold temperatures cooler than normal again today. However, temperatures will again be slightly warmer than normal tonight. /22/ ISSUED AT 1125 AM CDT MON JUN 7 2021 The period starts off wet with an upper trough extending southward from a closed low centered over the Midwest. This closed upper low will begin to open up into an area of weakening troughiness as it lifts north away from the area. In its wake, weak cyclonic turning will remain evident over our area though mid and upper heights will be rising as large scale upper ridging noses closer from the southwest. This should result in sufficiently low CINH for diurnal convection through midweek, with a daily threat for scattered showers and a few thunderstorms. Any threat for an organized severe weather episode seems low with mesoscale processes only contributing to isolated strong storm possibilities, mostly in the form of wet microbursts. Temperatures for midweek should be near average, upper 80s F for highs with lows falling into the lower 70s F. This pattern continues into Thursday, but with upper heights rising a bit more toward late week, highs may approach 90 F. By Friday, the weak 500 mb trough axis finally moves just east of the ArkLaMiss which could result in subtle upper confluence. This may result in Friday being mostly dry, though an isolated afternoon/evening shower would still be possible with CINH dipping to <15 j/kg with highs rising to near 90 F. By weekend, the pattern aloft becomes mostly zonal with upper ridging exerting more influence. With the departing upper trough clearing, the subtle subsidence from Friday may diminish. This could mean that despite positive upper height anomalies, a few scattered showers and storms are possible as we head into the weekend. It's likely that with this warming trend most areas will approach 90 F or perhaps slightly higher by the weekend. With daily rain chances and upper heights near or just above average do not currently expect heat stress to be excessive, but seasonal, muggy warmth is expected. /86/ && .PRELIMINARY POINT TEMPS/POPS... Jackson 85 72 89 72 / 67 47 64 12 Meridian 85 70 88 69 / 69 45 72 9 Vicksburg 86 74 89 73 / 66 78 60 17 Hattiesburg 86 72 88 72 / 73 56 71 5 Natchez 85 74 88 73 / 66 61 54 7 Greenville 84 73 88 73 / 69 61 71 41 Greenwood 85 73 87 74 / 83 53 75 41 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...None. LA...None. AR...None. && JAN
Hazardous weather outlook, Jun 7, 2:48 AM CDT, 12 hours 27 minutes before
Hazardous Weather Outlook National Weather Service Jackson MS 248 AM CDT Mon Jun 7 2021 ARZ074-075-LAZ007>009-015-023-080800- Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland- Franklin LA- 248 AM CDT Mon Jun 7 2021 This hazardous weather outlook is for portions of southeast Arkansas, and northeast Louisiana. .DAY ONE...Today and Tonight SEVERE THUNDERSTORMS THREAT...Marginal TIMING...Today Isolated severe storms capable of damaging wind gusts are possible this afternoon into early evening. (https://www.weather.gov/images/jan/graphicast/1.png) .DAYS TWO THROUGH SEVEN...Monday through Saturday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region today. LAZ016-024>026-MSZ018-019-025>066-072>074-080800- Madison LA-Catahoula-Tensas-Concordia-Bolivar-Sunflower-Leflore- Grenada-Carroll-Montgomery-Webster-Clay-Lowndes-Choctaw-Oktibbeha- Washington-Humphreys-Holmes-Attala-Winston-Noxubee-Issaquena- Sharkey-Yazoo-Madison MS-Leake-Neshoba-Kemper-Warren-Hinds-Rankin- Scott-Newton-Lauderdale-Claiborne-Copiah-Simpson-Smith-Jasper- Clarke-Jefferson-Adams-Franklin MS-Lincoln-Lawrence- Jefferson Davis-Covington-Jones-Marion-Lamar-Forrest- 248 AM CDT Mon Jun 7 2021 This hazardous weather outlook is for portions of northeast Louisiana, central Mississippi, north central Mississippi, and south central Mississippi. .DAY ONE...Today and Tonight The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Monday through Saturday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations is not expected through next Saturday. 20 && ...HAZARD LEGEND... *SEVERE THUNDERSTORMS* High...Significant severe thunderstorms are expected. Moderate...Severe storms expected with significant severe weather possible. Enhanced...Severe storms expected. Slight...Severe storms possible. Marginal...Isolated severe storms possible. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN Home page... https://www.weather.gov/jan Stay Aware, Stay Safe NWS JAN Briefing Page... https://www.weather.gov/jan/safe Latest Weather Briefing... https://www.weather.gov/jan/weather_briefing Tropical page... https://www.weather.gov/srh/tropical?office=jan National Hurricane Center Home Page... https://www.nhc.noaa.gov/ Find NWS JAN on Facebook... https://www.facebook.com/NWSJacksonMS Follow NWS JAN on Twitter... @NWSJacksonMS Follow NWS JAN on Youtube... https://www.youtube.com/user/NWSJacksonMiss ...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES... Storm Prediction Center (SPC)... https://www.spc.noaa.gov/ Meso Analysis... https://www.spc.noaa.gov/exper/mesoanalysis/ Day 1 through 3 Outlooks... https://www.spc.noaa.gov/products/outlook/ Storm Reports... https://www.spc.noaa.gov/climo/online/
In the hours before
Special weather statement, Jun 7, 12:46 PM CDT, 2 hours 29 minutes before
Special Weather Statement National Weather Service Jackson MS Issued by National Weather Service Huntsville AL 1246 PM CDT Mon Jun 7 2021 ARZ074-075-071815- Chicot AR-Ashley AR- 1246 PM CDT Mon Jun 7 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CHICOT AND EAST CENTRAL ASHLEY COUNTIES UNTIL 115 PM CDT... At 1246 PM CDT, Doppler radar was tracking a strong thunderstorm near Montrose, moving northeast at 20 mph. Winds in excess of 40 mph will be possible with this storm. Locations impacted include... Lake Village, Montrose and Mcmillan Corner. PRECAUTIONARY/PREPAREDNESS ACTIONS... Frequent cloud to ground lightning is occurring with this storm. Lightning can strike several miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3316 9145 3329 9152 3348 9136 3329 9115 TIME...MOT...LOC 1746Z 223DEG 17KT 3327 9141 KTW
Special weather statement, Jun 7, 12:57 PM CDT, 2 hours 18 minutes before
Special Weather Statement National Weather Service Jackson MS Issued by National Weather Service Huntsville AL 1257 PM CDT Mon Jun 7 2021 MSZ019-025-071830- Leflore MS-Sunflower MS- 1257 PM CDT Mon Jun 7 2021 ...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL SUNFLOWER AND NORTHWESTERN LEFLORE COUNTIES UNTIL 130 PM CDT... At 1257 PM CDT, Doppler radar was tracking a strong thunderstorm over Sunflower, moving northeast at 15 mph. Winds in excess of 40 mph will be possible with this storm. Locations impacted include... Sunflower, Blaine and Schlater. PRECAUTIONARY/PREPAREDNESS ACTIONS... Frequent cloud to ground lightning is occurring with this storm. Lightning can strike several miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3348 9056 3356 9061 3375 9043 3355 9024 TIME...MOT...LOC 1757Z 229DEG 11KT 3355 9052 KTW
Special weather statement, Jun 7, 1:29 PM CDT, 1 hour 46 minutes before
Special Weather Statement
National Weather Service Jackson MS
Issued by National Weather Service Huntsville AL
129 PM CDT Mon Jun 7 2021
MSZ019-025-071915-
Leflore MS-Sunflower MS-
129 PM CDT Mon Jun 7 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN SUNFLOWER AND
LEFLORE COUNTIES UNTIL 215 PM CDT...
At 127 PM CDT, Doppler radar was tracking a strong thunderstorm near
Moorhead, moving northeast at 25 mph.
Pea size hail and wind gusts up to 50 mph will be possible with this
storm.
Locations impacted include...
Greenwood, Moorhead, Itta Bena, Sunflower, Money, Sunnyside, Blaine,
Minter City, Quito and Schlater.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Strong gusty winds will be capable of knocking down small tree limbs
along with other small unsecured items. Seek safe shelter until this
storm has passed.
&&
LAT...LON 3377 9018 3376 9028 3372 9031 3369 9028
3374 9025 3372 9022 3372 9014 3368 9014
3365 9010 3363 9011 3353 9010 3334 9048
3349 9064 3381 9037 3381 9023
TIME...MOT...LOC 1827Z 232DEG 20KT 3349 9047
BCCSpecial weather statement, Jun 7, 2:15 PM CDT, 1 hour before
Special Weather Statement National Weather Service Jackson MS 215 PM CDT Mon Jun 7 2021 LAZ025-MSZ053-059-071945- Tensas LA-Jefferson MS-Claiborne MS- 215 PM CDT Mon Jun 7 2021 ...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL TENSAS PARISH... SOUTHWESTERN CLAIBORNE AND NORTHWESTERN JEFFERSON COUNTIES UNTIL 245 PM CDT... At 215 PM CDT, Meteorologists were tracking a strong thunderstorm near Lorman, or 22 miles northeast of Natchez, moving north at 30 mph. Nickel size hail and wind gusts up to 50 mph will be possible with this storm. This strong thunderstorm will be near... Lorman around 220 PM CDT. Alcorn around 225 PM CDT. Port Gibson around 240 PM CDT. PRECAUTIONARY/PREPAREDNESS ACTIONS... High winds can bring down trees and large limbs resulting in serious injury or property damage. Exercise extreme caution when outdoors during such strong winds...and be especially aware of older trees. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 3168 9105 3170 9125 3204 9123 3199 9089 TIME...MOT...LOC 1915Z 196DEG 27KT 3180 9114 NF
Special weather statement, Jun 7, 2:48 PM CDT, 27 minutes before
Special Weather Statement
National Weather Service Jackson MS
248 PM CDT Mon Jun 7 2021
LAZ016-023-025-072015-
Tensas LA-Madison LA-Franklin LA-
248 PM CDT Mon Jun 7 2021
...STRONG THUNDERSTORMS WILL AFFECT NORTHWESTERN TENSAS...
SOUTHWESTERN MADISON AND EASTERN FRANKLIN PARISHES UNTIL 315 PM
CDT...
At 247 PM CDT, Meteorologists were tracking strong thunderstorms
along a line extending from 6 miles north of Wisner to 6 miles south
of Newlight. Movement was northeast at 30 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
these storms.
Strong thunderstorms will be near...
Newlight around 300 PM CDT.
Crowville around 310 PM CDT.
Somerset and Bakers around 315 PM CDT.
Other locations impacted by these storms include Gilbert.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3234 9171 3235 9170 3237 9170 3237 9169
3239 9167 3239 9165 3240 9164 3241 9158
3227 9110 3192 9139 3203 9173
TIME...MOT...LOC 1947Z 206DEG 26KT 3207 9162 3202 9143
NFSpecial weather statement, Jun 7, 3:15 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Jackson MS
315 PM CDT Mon Jun 7 2021
MSZ045-046-051-072045-
Kemper MS-Newton MS-Neshoba MS-
315 PM CDT Mon Jun 7 2021
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN NEWTON...WEST
CENTRAL KEMPER AND NESHOBA COUNTIES UNTIL 345 PM CDT...
At 315 PM CDT, Meteorologists were tracking a strong thunderstorm
near Neshoba, or 9 miles east of Prospect, moving north at 25 mph.
Winds in excess of 40 mph will be possible with this storm.
This strong thunderstorm will be near...
Neshoba around 320 PM CDT.
House around 325 PM CDT.
Bethsaida around 330 PM CDT.
Forestdale around 345 PM CDT.
Other locations impacted by this storm include Tucker.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.
&&
LAT...LON 3258 8892 3248 8895 3252 8925 3287 8923
3281 8882
TIME...MOT...LOC 2015Z 195DEG 23KT 3258 8910
NFThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 7, 11:26 AM CDT | River Flood Warning | JAN | Jones | 4 days |
| Jun 7, 12:38 PM CDT | Special Weather Statement | JAN | Grenada | 37 min |
| Jun 7, 12:57 PM CDT | Special Weather Statement | JAN | Leflore | 33 min |
| Jun 7, 1:29 PM CDT | Special Weather Statement | JAN | Leflore | 46 min |
| Jun 7, 2:15 PM CDT | Special Weather Statement | JAN | Claiborne, Jefferson | 30 min |
| Jun 7, 2:23 PM CDT | Severe Thunderstorm Warning | JAN | Claiborne, Jefferson | 52 min |
| Jun 7, 2:36 PM CDT | Severe Thunderstorm Warning | JAN | Hinds, Madison, Rankin | 39 min |
| Jun 7, 3:01 PM CDT | Severe Thunderstorm Warning | JAN | Claiborne, Hinds, Warren | 44 min |
| Jun 7, 3:19 PM CDT | Special Weather Statement | JAN | Madison | 26 min |
| Jun 7, 3:29 PM CDT | Severe Thunderstorm Warning | JAN | Hinds, Madison, Yazoo | 46 min |
| Jun 7, 3:47 PM CDT | Severe Thunderstorm Warning | JAN | Leake, Madison, Rankin | 43 min |
| Jun 7, 4:03 PM CDT | Severe Thunderstorm Warning | JAN | Yazoo | 42 min |
| Jun 7, 4:11 PM CDT | Special Weather Statement | JAN | Winston | 34 min |
| Jun 7, 4:17 PM CDT | Severe Thunderstorm Warning | JAN | Attala, Leake, Madison | 58 min |
| Jun 7, 5:08 PM CDT | Special Weather Statement | JAN | Lowndes | 52 min |
| Jun 7, 6:23 PM CDT | Severe Thunderstorm Warning | JAN | Bolivar, Issaquena, Sharkey, Washington | 55 min |
| Jun 7, 2:48 PM CDT | Special Weather Statement | JAN | Franklin, Tensas | 27 min |
| Jun 7, 3:26 PM CDT | Special Weather Statement | JAN | Madison, Richland | 49 min |
| Jun 7, 5:36 PM CDT | Severe Thunderstorm Warning | JAN | Franklin, Morehouse, Richland, West Carroll | 84 min |
| Jun 7, 11:50 AM CDT | Special Weather Statement | JAN | Ashley | 25 min |
| Jun 7, 12:30 PM CDT | Special Weather Statement | JAN | Chicot | 15 min |
| Jun 7, 12:46 PM CDT | Special Weather Statement | JAN | Chicot | 29 min |
| Jun 7, 4:34 PM CDT | Special Weather Statement | JAN | Ashley, Chicot | 41 min |
| Jun 7, 4:58 PM CDT | Severe Thunderstorm Warning | JAN | Ashley | 62 min |
| Jun 7, 5:56 PM CDT | Severe Thunderstorm Warning | JAN | Ashley | 43 min |
Nearby
Special Weather Statements in Mississippi, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.